Texas, 2013

Drought in Texas, March 1 to 31, 2013

March 1 to 31, 2013 · NWS FWD · 31 events in 31 counties and zones

Most counties of North Texas began the month in severe (D2) or extreme (D3) drought. Little rain fell throughout the month and there was no improvement in drought conditions.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$77,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Most counties of North Texas began the month in severe (D2) or extreme (D3) drought. Little rain fell throughout the month and there was no improvement in drought conditions. Erath, Hood and Jack Counties actually had worsening conditions and were downgraded to extreme drought in the month of March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM CST, 1 hour earlier.

Area forecast discussion, Feb 28, 11:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST THU FEB 28 2013

.AVIATION...
VFR WITH GENERALLY NORTHWEST WINDS THRU TOMORROW. HAVE CONTINUED
WITH THE VCSH...ALTHOUGH MOSTLY VIRGA...FOR TOMORROW AFTERNOON
GIVEN THE STEEP LAPSE RATES AND MODERATE DAYTIME HEATING THAT WILL
ACCOMPANY TOMORROW/S SHORT WAVE. AGAIN...THERE IS AN OUTSIDE
CHANCE FOR A BIT OF THUNDER GIVEN GUIDANCE SUGGESTING A SMALL
AMOUNT OF CAPE.

WITH CLOUD BASE AROUND 6000 FT...AIRCRAFT FLYING NEAR OR UNDER
THE VIRGA MAY EXPERIENCE MODERATE TURBULENCE DUE TO RAIN INDUCED
DOWNDRAFTS. 84

&&

.UPDATE...
WINDS WILL DIMINISH TO NEAR OR LESS THAN 5 MPH FOR MOST LOCATIONS
TONIGHT AND RADIATIONAL COOLING WILL BE A LITTLE BETTER THAN LAST
NIGHT. WILL LOWER OVERNIGHT LOWS IN THE TYPICALLY COOLER OUTLYING
AREAS A COUPLE OF DEGREES.

OF PARTICULAR INTEREST...A SHORTWAVE WILL MOVE THROUGH THE REGION
TOMORROW AND MODELS FORECAST 500MB TEMPS TO DROP TO NEAR -32C
WHICH IS UNUSUALLY COLD. WARMER AND MORE SEASONABLE AIR AT THE
SURFACE WILL RESULT IN STEEP LAPSE RATES...AND MOISTURE IS EVEN
SUFFICIENT FOR MEAGER AMOUNTS OF CAPE. HIGH RESOLUTION GUIDANCE IS
SUGGESTING A FEW CONVECTIVE CELLS MOVING ACROSS THE REGION
TOMORROW AFTERNOON AND PRECIPITATION CORES WILL LIKELY BE HEAVY
ENOUGH FOR MEASURABLE RAIN TO REACH THE GROUND. HAVE INCREASED
POPS TO 20 PERCENT ACROSS THE NW HALF OF THE AREA FOR MIDDAY AND
AFTERNOON SHOWERS. WILL KEEP MENTION OF THUNDER OUT OF THE
FORECAST FOR NOW...ALTHOUGH A FEW STRIKES WOULD BE POSSIBLE IF
PROGGED CAPE VALUES DO COME TO FRUITION.

TR.92

&&

.PREV DISCUSSION... /ISSUED 247 PM CST THU FEB 28 2013/
DRY AND COOL WEATHER CONTINUED ACROSS NORTH TEXAS TODAY WITH
SURFACE HIGH PRESSURE AND DRY WESTERLY FLOW ALOFT. ANOTHER UPPER
LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE REGION FRIDAY
AFTERNOON BRINGING AN INCREASE IN CLOUDS AND MAYBE SOME SPRINKLES
TO THE AREA. THE SYSTEM MOVES QUICKLY TO THE SOUTHEAST BY SATURDAY
WITH A RETURN TO NORTHWEST FLOW AND DRY CONDITIONS. OVERNIGHT LOWS
WILL LIKELY REMAIN IN THE LOW TO MID 30S THROUGH SATURDAY
MORNING...WITH DAYTIME HIGHS GENERALLY IN THE 50S TO NEAR 60
DEGREES.

A SURFACE LOW IS FORECAST TO DEVELOP ON SUNDAY IN THE PANHANDLE
REGION WITH SOUTH WINDS AND A WARMING TREND DEVELOPING ACROSS THE
NORTH AND CENTRAL TEXAS. ANOTHER DRY FRONT/COOL SURGE IS EXPECTED
TO MOVE THROUGH NORTH TEXAS LATE MONDAY INTO TUESDAY MORNING. NO
PRECIPITATION IS EXPECTED.

HIGH PRESSURE AT THE SURFACE AND ALOFT IS EXPECTED TUESDAY THROUGH
THURSDAY RESULTING IN WARM AND DRY CONDITIONS THROUGH THE EXTENDED
PERIODS.

VANSPEYBROECK

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  33  51  33  54  35 /   0  20   5   5   0
WACO, TX              30  57  29  57  32 /   0  10  10   0   0
PARIS, TX             30  47  26  50  31 /   0  10  10   0   0
DENTON, TX            30  50  26  55  29 /   0  20   5   5   0
MCKINNEY, TX          29  52  28  51  28 /   0  20   5   5   0
DALLAS, TX            36  53  30  55  36 /   0  20  10   5   0
TERRELL, TX           31  52  27  53  30 /   0  20  10   0   0
CORSICANA, TX         33  55  29  54  34 /   0  10  10   0   0
TEMPLE, TX            32  57  30  59  33 /   0  10  10   0   0
MINERAL WELLS, TX     29  53  30  60  33 /   0  20   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Feb 28, 3:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST THU FEB 28 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED FIRE WEATHER DANGER IS EXPECTED MONDAY ALONG AND WEST OF
THE INTERSTATE 35 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 drought. Local standard time, as filed.

Drought, Young

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Young forecast zone
Property damage
$5,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in exceptional drought (D4). Little rain fell throughout the month and conditions did not improve.

Drought, Bosque

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Bosque forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Coryell

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Coryell forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Hill

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hill forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Johnson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Johnson forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Lampasas

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Lampasas forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Mills

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Mills forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Montague

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Montague forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Somervell

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Somervell forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Stephens

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Stephens forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.

Drought, Erath

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Erath forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.

Drought, Hood

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hood forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.

Drought, Jack

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Jack forecast zone
Property damage
$3,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.

Drought, Bell

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Bell forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Collin

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Collin forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Comanche

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Comanche forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Cooke

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Cooke forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Delta

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Delta forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Denton

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Denton forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Eastland

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Eastland forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Fannin

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Fannin forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Grayson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Grayson forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Hamilton

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hamilton forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Hopkins

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hopkins forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Hunt

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hunt forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Lamar

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Lamar forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Milam

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Milam forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Palo Pinto

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Palo Pinto forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Parker

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Parker forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Rockwall

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Rockwall forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

Drought, Wise

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Wise forecast zone
Property damage
$2,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442017, 442018, 442019, 442020, 442021, 442022, 442023, 442024, 442025, 442026, 442028, 442029, 442030, 442035, 442036, 442037, 442039, 442040, 442041, 442042, 442044, 442045, 442046, 442048, 442049, 442050, 442051, 442052, 442053, 442054, 442055.